MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4123201
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemolysis (1886); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Bone marrow processing was performed on the optia according to the usual procedure at the customer site, but with technical difficulties, as the product obtained was excessively hematic despite increasing the collection preference, and with significant interface instability and unusual images, despite correct anticoagulation of the product.Flow cytometry on the bone marrow bag after processing (i.E., on the leftover product), and only 0.3 × 106 cd34/kg remained.The cytometrist reported seeing a large amount of cellular debris.Subsequently, they centrifuged this excess, and observed very significant hemolysis, which likely contributed to the difficulty in properly adjusting the interface.Patient id, age, gender and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.11.  investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event. review of the run data file and aim images did not determine a conclusive root cause for the reported low collection efficiency and hemolysis for this bmp procedure.One factor that may have contributed to the low collection efficiency is the collection preference (cp) used.For bmp procedures, the system defaults to a cp of 50 but it can be set anywhere between 10 and 90 and can be changed in increments of one. this should be adjusted during the run to meet the unique conditions of each run and the desired outcome for the product. typically, a lower collection preference increases the concentration of cells collected and results in a darker product, whereas a higher collection preference results in a lower concentration of cells and lighter product.In response to the dark color of the collected product the cp was increased to 90 early in the procedure, and was reduced to 70 later where it remained until shortly before the end of the procedure.Starting the procedure at the default cp of 50 and then gradually increasing the cp may have resulted in a better outcome.It may also be possible that the high inlet flow rate has contributed to the low collection efficiency. if the inlet flow rate is greater than 75ml/min, the packing factor will be less than 20, which affects separation in the connector.In this procedure, the inlet flow rate was increased from 60ml/min to 120ml/min after 22min, reduced to 40ml/min after 54min and increased again to 100ml/min after 83min where it remained until the end of the run.Maintaining the inlet flow rate at 75ml/min or lower may have improved separation, as that is where maximum packing in the channel occurs. signals in the dlog also indicate that the system was struggling to establish the interface throughout the procedure.Analysis of the aim images seem to suggest that the plasma was dark.It is possible that conditions during collection, storage or handling may have led to hemolysis in the bone marrow, which could have contributed to the system struggling to establish the interface.This seems to align with statements from the customer that hemolysis was observed in the bone marrow bag after the procedure.Analysis of the dlog shows that the operator increased the number of bone marrow cycles from 4.0 to 7.0 at 55min into the procedure, but waited approximately 168mins to confirm the updated run target.It is possible that clumping or further hemolysis has occurred in the tubing set during this long pause, affecting the collection efficiency of this procedure.Investigation is in process, a follow-up report will be provided. .
 
Event or Problem Description
Bone marrow processing was performed on the optia according to the usual procedure at the customer site, but with technical difficulties, as the product obtained was excessively hematic despite increasing the collection preference, and with significant interface instability and unusual images, despite correct anticoagulation of the product.Flow cytometry on the bone marrow bag after processing (i.E., on the leftover product), and only 0.3 × 106 cd34/kg remained.The cytometrist reported seeing a large amount of cellular debris.Subsequently, they centrifuged this excess, and observed very significant hemolysis, which likely contributed to the difficulty in properly adjusting the interface.Patient id, age , gender and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event. review of the run data file and aim images did not determine a conclusive root cause for the reported low collection efficiency and hemolysis for this bmp procedure.One factor that may have contributed to the low collection efficiency is the collection preference (cp) used.For bmp procedures, the system defaults to a cp of 50 but it can be set anywhere between 10 and 90 and can be changed in increments of one. this should be adjusted during the run to meet the unique conditions of each run and the desired outcome for the product. typically, a lower collection preference increases the concentration of cells collected and results in a darker product, whereas a higher collection preference results in a lower concentration of cells and lighter product.In response to the dark color of the collected product the cp was increased to 90 early in the procedure, and was reduced to 70 later where it remained until shortly before the end of the procedure.Starting the procedure at the default cp of 50 and then gradually increasing the cp may have resulted in a better outcome.It may also be possible that the high inlet flow rate has contributed to the low collection efficiency. if the inlet flow rate is greater than 75ml/min, the packing factor will be less than 20, which affects separation in the connector.In this procedure, the inlet flow rate was increased from 60ml/min to 120ml/min after 22min, reduced to 40ml/min after 54min and increased again to 100ml/min after 83min where it remained until the end of the run.Maintaining the inlet flow rate at 75ml/min or lower may have improved separation, as that is where maximum packing in the channel occurs. signals in the dlog also indicate that the system was struggling to establish the interface throughout the procedure.Analysis of the aim images seem to suggest that the plasma was dark.It is possible that conditions during collection, storage or handling may have led to hemolysis in the bone marrow, which could have contributed to the system struggling to establish the interface.This seems to align with statements from the customer that hemolysis was observed in the bone marrow bag after the procedure.Analysis of the dlog shows that the operator increased the number of bone marrow cycles from 4.0 to 7.0 at 55min into the procedure, but waited approximately 168mins to confirm the updated run target.It is possible that clumping or further hemolysis has occurred in the tubing set during this long pause, affecting the collection efficiency of this procedure.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information. it was confirmed that the hemolysis occurred prior to processing and there was no device failure or transfusion.No further reporting will be provided as this does not represent a reportable event. .

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. colins ave
lakewood, CO 80215
MDR Report Key24038317
Report Number1722028-2026-00012
Device Sequence Number21147222
Product Code LKN
UDI-Device Identifier05020583123205
UDI-Public05020583123205
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4123201
Device Lot Number2508046141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/14/2026
04/15/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/04/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight34 KG